Alert archive / West Virginia / Wind Advisories in 2018

Wind Advisory 7, NWS Charleston, WV

November 6, 2018Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Nov 6, 2018, 10:03 AM EST for Randolph County, West Virginia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2018, 10:03 AM EST (15:03 UTC)
Expired
Nov 6, 2018, 6:00 PM EST
In force
8 hr
Issued by
NWS Charleston, WV

County Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 169 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 628 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
628 m²/s²
0-3 km storm-relative helicity
797 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS71 KRLX 061503
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1003 AM EST Tue Nov 6 2018


WVZ526-062300-
/O.NEW.KRLX.WI.Y.0007.181106T1503Z-181106T2300Z/
Southeast Randolph-
Including the city of Harman
1003 AM EST Tue Nov 6 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect until 6 PM EST this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 50 mph.

* TIMING...Through this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 46 to 57 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
550 
WWUS71 KRLX 061746
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1246 PM EST Tue Nov 6 2018

WVZ526-062300-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-181106T2300Z/
Southeast Randolph-
Including the city of Harman
1246 PM EST Tue Nov 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...West 10 to 20 mph with gusts up to 50 mph.

* TIMING...Through this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 46 to 57 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 6, 6:20 AM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Nov 6, 6:20 AM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
620 AM EST Tue Nov 6 2018

.SYNOPSIS...
Cold front exits east of the Appalachians this afternoon. Weak
system may graze the area Wednesday. Another system Thursday
night into Friday. Colder for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 609 AM Tuesday...

Widespread light to moderate rain showers will continue ahead of
a cold front located along the OH river this morning. Expect
this front to exit the eastern mountains by 18Z, ending all pcpn
across our area.

Behind the front, cooler and drier air mass will filter into
the region to provide abundant sunshine during the afternoon.
Combination of sunshine and winds aloft being quite gusty could
result in wind gusts redeveloping.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 100 AM Tuesday...

Superblend guidance was accepted with little modification, given
the approaching squall line into our area....Previous
discussion still applies.

A high pressure system will bring dry weather for Tuesday
night. A fast and weak system may then graze the area with some
light showers on Wednesday, although this system is moisture
starved. Dry weather is expected to return on Thursday, between
the fast moving systems.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 100 AM Tuesday...

Bumped pops up from Superblend with system moving through late
Thursday into Friday. Much colder air arrives behind this system
as an amplifying trof settles into the eastern CONUS. Some
morning snow showers across the mountains Saturday, and perhaps
some flakes across the Lowlands, will quickly wane by midday,
followed by dry wx for the remainder of the weekend.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 615 AM Tuesday...

A widespread area of rain showers will continue to produce
MVFR/IFR conditions through this afternoon. A cold front located
along the OH River at 11Z, will quickly move east, ending all
pcpn across the area by 18Z. Models show H850 winds decreasing
to 40 to 50 knots today. Generally have gusts increasing to 25
to 30 kts from the southwest around 15Z. Gusts to 40 kts or
higher are possible across the highest ridge tops.

Conditions will become widespread VFR later this afternoon.
Mostly clear skies and decreasing wind flow will allow for dense
fog formation during the early morning hours Wednesday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and intensity of overnight fog may
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               TUE 11/06/18
UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EST 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  M    M    M    M    M    H    M    H    H    H    H    H
HTS CONSISTENCY  L    L    L    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    H    M    L    L    M    H    H    H    H    H
EKN CONSISTENCY  H    M    H    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  H    M    L    L    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    M    L    L    L    M    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR conditions in low clouds and rain are possible Friday into
Friday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/30
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...ARJ
Hazardous weather outlook, Nov 6, 3:26 AM EST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
326 AM EST Tue Nov 6 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-070830-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
326 AM EST Tue Nov 6 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Showers or Thunderstorms with strong to potentially damaging winds
are possible during the morning hours. Strong gusty winds will remain
along the higher elevations through this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Nov 6, 4:25 AM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
425 AM EST TUE NOV 6 2018

WVZ028-030-039-521-522-525-526-061015-
Southeast Webster-Northwest Randolph-Northwest
Webster-Upshur-Lewis-Braxton-Southeast Randolph-
425 AM EST TUE NOV 6 2018

...A LINE OF GUSTY SHOWERS WILL AFFECT WEST CENTRAL RANDOLPH...SOUTH
CENTRAL LEWIS...EAST CENTRAL BRAXTON...SOUTHERN UPSHUR AND NORTHERN
WEBSTER COUNTIES...

At 424 AM EST, radar indicated showers were located along a line
extending from near Sutton to 9 miles southeast of Gassaway to near
Birch River. Movement was east at 55 mph.

Wind gusts of 55 mph are possible with these showers, especially
across the higher ridgetops. This may be enough do down weakly
rooted or diseased trees and limbs, especially given the wet
grounds.

Locations impacted include...
Elkins, Mill Creek, Dailey, Holly River State, Beverly, Womelsdorf
(Coalton), Huttonsville, Diana, Alexander, Eden, Helvetia, Pickens,
Cleveland, Alton, Hacker Valley, Kanawha Head and Erbacon.

LAT...LON 3894 7983 3884 7982 3868 7990 3848 8063
      3864 8051 3877 8054
TIME...MOT...LOC 0924Z 249DEG 53KT 3869 8061 3859 8064 3846 8070

30
Special weather statement, Nov 6, 6:09 AM EST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
609 AM EST TUE NOV 6 2018

WVZ033-034-516-061145-
Wyoming-McDowell-Southeast Raleigh-
609 AM EST TUE NOV 6 2018

...A LINE OF GUSTY SHOWERS WILL AFFECT MCDOWELL...SOUTH CENTRAL
RALEIGH AND SOUTHEASTERN WYOMING COUNTIES...

At 609 AM EST, radar indicated showers were located along a line
extending from near War to near Jewell Ridge. Movement was east at
45 mph.

Wind gusts up to 50 mph are possible with these showers, especially
across ridgetops. This may be enough do down weakly rooted or
diseased trees and limbs, especially given the wet grounds.

Locations impacted include...
Welch, Gary, War, Northfork, Keystone, Anawalt, Kimball, Maybeury,
Elbert, Coalwood, Cucumber, Jenkinjones and Herndon.

LAT...LON 3724 8172 3724 8174 3728 8177 3744 8171
      3761 8109 3759 8110 3759 8113 3757 8120
      3751 8121 3750 8126 3746 8131 3742 8128
      3742 8131 3732 8137 3732 8140 3727 8142
      3726 8150 3723 8151 3721 8156 3720 8168
TIME...MOT...LOC 1109Z 254DEG 34KT 3738 8171 3715 8180

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:26 AM ESTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne49 min
Nov 6, 3:07 AM ESTSpecial Weather StatementRLXKanawha38 min
Nov 6, 3:15 AM ESTSpecial Weather StatementRLXBoone, Logan, Mingo45 min
Nov 6, 3:45 AM ESTSpecial Weather StatementRLXBraxton, Clay45 min
Nov 6, 4:25 AM ESTSpecial Weather StatementRLXRandolph50 min
Nov 6, 6:09 AM ESTSpecial Weather StatementRLXMcDowell36 min

Nearby

Wind Advisories in West Virginia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.